Alert archive / New Jersey / Fire Weather Watches in 2015

Fire Weather Watch 1, NWS Philadelphia/Mount Holly

April 17, 20158 counties in New Jersey; 7 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this fire weather watch at Apr 17, 2015, 3:58 PM EDT for 8 counties in New Jersey; 7 counties in Pennsylvania. It took effect at Apr 18, 2015, 3:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 17, 2015, 3:58 PM EDT (19:58 UTC)
In effect from
Apr 18, 2015, 3:00 PM EDT
Expired
Apr 18, 2015, 3:12 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WWUS81 KPHI 171958
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT FRI APR 17 2015

...RAPID WILDFIRE SPREAD POSSIBLE SATURDAY AFTERNOON AND
EVENING...

NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-180900-
/O.NEW.KPHI.FW.A.0001.150418T1900Z-150419T0000Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
358 PM EDT FRI APR 17 2015

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR EAST CENTRAL PENNSYLVANIA AND NORTHERN NEW
JERSEY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* AFFECTED AREA...EAST CENTRAL PENNSYLVANIA AND NORTHERN NEW
  JERSEY.

* WIND...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH IN THE
  AFTERNOON.

* HUMIDITY...MINIMUM AFTERNOON VALUES BETWEEN 25 AND 30 PERCENT.

* TEMPERATURES...AFTERNOON HIGHS NEAR 70 IN THE SOUTHERN POCONOS,
  70 TO 75 ACROSS NORTHWEST NEW JERSEY, AND IN THE MID TO UPPER
  70S ELSEWHERE.

* IMPACTS...ANY FIRES THAT DEVELOP IN THE AFTERNOON WILL LIKELY
  SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR DUE TO A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITIES...AND DRY FUELS. LISTEN FOR LATER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

FOR MORE INFORMATION ABOUT WILDFIRE DANGER...BURN RESTRICTIONS...
AND WILDFIRE PREVENTION AND EDUCATION...PLEASE VISIT YOUR STATE
FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.

&&

$$
1 follow-up statement
543 
WWUS81 KPHI 180712
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 AM EDT SAT APR 18 2015

NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-190000-
/O.UPG.KPHI.FW.A.0001.150418T1900Z-150419T0000Z/
/O.NEW.KPHI.FW.W.0002.150418T1900Z-150419T0000Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
312 AM EDT SAT APR 18 2015

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG
WARNING. IT IS IN EFFECT FROM 300 PM UNTIL 800 PM.

* AFFECTED AREAS...BERKS COUNTY, UPPER MONTGOMERY COUNTY, BUCKS
  COUNTY, THE LEHIGH VALLEY AND THE POCONOS IN PENNSYLVANIA, AS
  WELL AS MUCH OF NORTHWESTERN AND CENTRAL NEW JERSEY.

* WIND...WEST AT 10 TO 15 MPH FROM MID AFTERNOON INTO EARLY
  EVENING WITH GUSTS UP TO 20 OR 25 MPH.

* HUMIDITY...DROPPING TO 20 TO 25 PERCENT DURING THE AFTERNOON.

* TEMPERATURES...AFTERNOON HIGHS GENERALLY FROM 75 TO 80 DEGREES.

* IMPACTS...ANY WILDFIRES THAT DEVELOP DURING THE AFTERNOON WILL
  HAVE THE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED DUE TO A COMBINATION OF STRONG WINDS, LOW RELATIVE
HUMIDITY AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT
OF CONTROL AND BECOME DIFFICULT TO CONTAIN.

FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS AND
WILDFIRE PREVENTION AND EDUCATION PLEASE VISIT YOUR STATE FORESTRY
OR ENVIRONMENTAL PROTECTION WEBSITE.

&&

$$

IOVINO

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this fire weather watch went out at Apr 17, 10:24 AM EDT, 5 hours 34 minutes earlier.

Area forecast discussion, Apr 17, 10:24 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1024 AM EDT FRI APR 17 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH OUR AREA TONIGHT, THEN A
STRONGER BUT DRY COLD FRONT MOVES THROUGH SATURDAY AFTERNOON. HIGH
PRESSURE WILL BRIEFLY BUILD IN ON SUNDAY, THEN LOW PRESSURE
ORGANIZING ACROSS THE GREAT LAKES REGION LATE SUNDAY INTO MONDAY
WILL SLOWLY MOVE EASTWARD. THIS WILL PULL A WARM FRONT INTO OUR
AREA MONDAY, THEN A COLD FRONT MOVES THROUGH MONDAY NIGHT. A
COUPLE OF COLD FRONTS THEN CROSS OUR AREA TUESDAY AND LATER
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

MID MORNING WATER VAPOR SATELLITE LOOP SHOWS AN UPPER SHORTWAVE
TROUGH MOVING THRU E PA AND NJ. THE BULK OF THE PRECIP HAS SHIFTED
OFFSHORE BUT THERE WILL BE SOME SHOWERS THAT LINGER ACROSS THE
FORECAST AREA LATE IN THE MORNING UNTIL THE SHORTWAVE DISTURBANCE
MOVES EAST OF THE AREA.

SKIES HAVE STARTED OUT OVERCAST THIS MORNING BUT THERE IS AN
EXPANSIVE AREA OF CLEARING ALREADY DEVELOPING W OF THE CHESAPEAKE
BAY, WHICH WILL SPREAD EWD ACROSS THE DELMARVA AND FAR SE PA/S NJ
LATE IN THE MORNING. FARTHER NORTH, THERE SHOULD BE AN OPPORTUNITYFOR
SOME SUN TO PEAK THROUGH THIS AFTERNOON BUT KEPT MAX TEMPS IN THE
60S ACROSS NE PA AND C/NW NJ DUE TO LESS BREAKS IN THE CLOUD
COVER. HIGHEST CONFIDENCE FOR 70S THIS AFTERNOON ARE IN THE
DELMARVA.

A SURFACE TROUGH WAS ANALYZED OVER THE OH VALLEY AND E GREAT
LAKES AT 13Z. THIS SURFACE TROUGH IS EXPECTED TO JUMP THE
MOUNTAINS AND REDEVELOP ON THE LEEWARD SIDE EARLY THIS AFTERNOON,
THEN PROGRESS EWD ACROSS E PA AND NW NJ DURING THE MID TO LATE
AFTERNOON. LOW- LEVEL CONVERGENCE ALONG THE BOUNDARY SHOULD
PROVIDE ENOUGH LIFT TO INITIATE CONVECTION DURING THE PEAK HEATING
HOURS. WITHOUT DEEP FORCING, KEEP SCATTERED COVERAGE FOR SHOWERS.
IN THE HOURLY POP/WX GRIDS, DELAYED THE ONSET OF CONVECTION BY AN
HOUR OR TWO AS IT WILL LIKELY TAKE A BIT LONGER FOR THE ATMOSPHERE
TO REBOUND FROM THE MORNING SHOWERS AND THE CLOUD COVER.

ADDITIONALLY, FEEL THAT MESOSCALE MODELS MAY BE OVERDOING THE
DEGREE OF DESTABILIZATION LATER TODAY, ESPECIALLY NORTH OF DE.
THEREFORE, KEPT THUNDERSTORM CHANCES TO ISOLATED AND CONFINED IT
MAINLY TO THE SOUTHERN HALF OF THE CWA. FORECAST SHEAR/INSTABILITY
PROFILES ARE NOT INDICATIVE OF A SEVERE THUNDERSTORM SCENARIO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
SCATTERED SHOWERS ARE FORECAST TO LINGER ON THE COASTAL PLAIN
INTO THIS EVENING. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE
MAINLY FROM I-95 TO POINTS SOUTH AND EAST. A SECONDARY MID LEVEL
SHORT WAVE TROUGH APPROACHING FROM THE NORTHWEST IS EXPECTED TO
PASS OVERHEAD AT THAT TIME. THE SURFACE TROUGH IS ANTICIPATED TO
MOVE OFF THE COAST AND OUT TO SEA LATE TONIGHT.

WE ARE EXPECTING DRY AIR TO BEGIN FILTERING INTO OUR REGION FROM
THE NORTHWEST DURING THE COURSE OF THE NIGHT. THE LAST OF THE
SCATTERED SHOWERS WILL LIKELY BE OFF THE COAST BY MIDNIGHT AND
CLOUDS WILL BE ON THE DECREASE FROM NORTHWEST TO SOUTHEAST.

A LIGHT SOUTHWEST WIND IS ANTICIPATED TO VEER GRADUALLY TO THE
WEST AND NORTHWEST. MINIMUM TEMPERATURES SHOULD BE MOSTLY IN THE
UPPER 40S IN THE NORTH AND IN THE LOWER AND MIDDLE 50S ELSEWHERE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH THAT
UNDERGOES AMPLIFICATION SATURDAY ACROSS THE NORTHEAST. AS THIS
OCCURS, A CLOSED LOW EJECTS ACROSS THE PLAINS INTO SUNDAY. THIS
FEATURE BUILDS RIDGING DOWNSTREAM, WHICH RESULTS IN DRY WEATHER
FOR OUR WEEKEND. AN AIR MASS CHANGE THOUGH WILL TAKE PLACE LATE
SATURDAY AS A STRONG BUT DRY COLD FRONT MOVES THROUGH. THE CLOSED
LOW LOOKS TO GET ABSORBED INTO A LARGE SCALE TROUGH FROM THE
MIDWEST AS IT UNDERGOES AMPLIFICATION EASTWARD THROUGH EARLY NEXT
WEEK. THIS MAY THEN RESULT IN ANOTHER CLOSED LOW ACROSS THE GREAT
LAKES REGION TUESDAY THROUGH THURSDAY. THE MAIN PRECIPITATION
EVENT STILL LOOKS TO OCCUR ON MONDAY, AND THE RAIN COULD BE HEAVY
AT TIMES. THE PATTERN THEREAFTER RESULTS IN CYCLONIC FLOW ACROSS
THE EAST ALONG WITH COOLING. WE USED A MODEL BLEND FOR SATURDAY
INTO MONDAY, THEN BLENDED IN THE 00Z WPC GUIDANCE. SOME
ADJUSTMENTS WERE THEN MADE FOLLOWING ADDITIONAL COLLABORATION WITH
OUR NEIGHBORING OFFICES.

FOR SATURDAY AND SUNDAY...A POTENT SHORT WAVE IS FORECAST TO MOVE
ACROSS NEW ENGLAND WITH LOW PRESSURE AT THE SURFACE, AND THIS WILL
AMPLIFY AN UPPER-LEVEL TROUGH ACROSS THE NORTHEAST. AN ASSOCIATED
COLD FRONT IS FORECAST TO MOVE THROUGH OUR AREA DURING SATURDAY
AFTERNOON THEN STALL TO OUR SOUTH, HOWEVER DESPITE THE FRONTAL
ZONE LOOKING STRONGER IS ALSO LOOKS MOISTURE STARVED. AS A RESULT,
WE WILL MAINTAIN A DRY SATURDAY. PLENTY OF WARMTH IS FORECAST TO
OCCUR AHEAD OF THIS FRONT, WHICH SHOULD BE ENHANCED SOME BY A
WEST- NORTHWEST WIND COMPONENT /DOWNSLOPING INTO THE COASTAL
PLAIN/. THE FORECAST SOUNDINGS INDICATE A DEEPENING MIXING LAYER
AND THIS SHOULD PROMOTE BREEZY CONDITIONS IN THE AFTERNOON HELPING
TO LOWER THE DEW POINTS SOME, ESPECIALLY ACROSS THE NORTHERN HALF
OF THE CWA. HIGH PRESSURE BUILDS DOWN FROM THE NORTH LATE SATURDAY
NIGHT AND SUNDAY, ALLOWING FOR LESS WIND AND A COOLER AIR MASS TO
SETTLE IN. THE CLOUDS INCREASE THOUGH MAINLY LATE SUNDAY AS THE
NEXT SYSTEM BEGINS TO APPROACH FROM THE SOUTHWEST. A STRENGTHENING
LOW-LEVEL JET AND WAA WILL HELP PUSH A WARM FRONT TOWARD OUR AREA
OVERNIGHT SUNDAY, AND WITH LIFT INCREASING SOME RAIN SHOULD BEGIN
TO ARRIVE AT LEAST INTO OUR SOUTHWEST ZONES LATE.

FOR MONDAY AND TUESDAY...AS ENERGY EJECTS EASTWARD FROM A CLOSED
LOW AND ALSO FROM THE MIDWEST, A COMPLEX SYSTEM SHOULD EVOLVE AND
CONSOLIDATE EASTWARD WITH TIME. THE STRENGTHENING OF A LOW-LEVEL
JET MONDAY COMBINED WITH WAA, MOISTURE ADVECTION AND INCREASING
LARGE SCALE ASCENT WILL RESULT IN AN AREA OF RAIN OVERSPREADING
THE CWA ON MONDAY. AN AREA OF PW AIR OF NEAR 1.5 INCHES IS
FORECAST TO SURGE ACROSS THE CWA, THEREFORE THE RAIN COULD BE
HEAVY AT TIMES. THE FORECAST SOUNDINGS INDICATE GENERALLY A DEEP
SATURATED PROFILE WHICH TENDS TO LIMIT THE INSTABILITY, ALTHOUGH
SOME ELEVATED INSTABILITY MAY OCCUR. THE WARM SECTOR MAY GET INTO
OUR SOUTHERN ZONES, AND ANY THUNDER MAY OCCUR HERE. AS OF NOW, WE
LEFT OUT A THUNDER MENTION GIVEN UNCERTAINTY WITH THE INSTABILITY.
THE STEADIEST RAIN TAPERS TO SHOWERS MONDAY NIGHT WHICH SHOULD BE
SHIFTING TO OUR NORTHEAST AND EAST AS A COLD FRONT ARRIVES. A
ROBUST LOW-LEVEL JET WILL SLIDE ACROSS THE AREA MONDAY, AND THE
SURFACE FLOW FROM THE SOUTHEAST MAY BE GUSTY AT TIMES ESPECIALLY
CLOSER TO THE COAST.

LOW PRESSURE AND A COLD FRONT SHOULD BE EXITING TO OUR EAST
TUESDAY MORNING, WITH ANY SHOWERS ENDING. AN UPPER-LEVEL TROUGH
THOUGH IS FORECAST TO LINGER FROM THE GREAT LAKES TO THE NORTHEAST
WITH CYCLONIC FLOW RESULTING. SOME SHOWERS MAY PERSIST TUESDAY
ESPECIALLY ACROSS THE NORTHERN ZONES.

FOR WEDNESDAY AND THURSDAY...AN UPPER-LEVEL TROUGH FROM THE
MIDWEST TO NEW ENGLAND LOOKS TO DEVELOP INTO A CLOSED LOW IN THE
VICINITY OF THE GREAT LAKES. THIS WILL RESULT IN CYCLONIC FLOW
ACROSS OUR AREA, ALTHOUGH IT IS NOT REAL CLEAR HOW SHORT WAVE
ENERGY WITHIN THE FLOW RESULTS IN SOME STRONGER FORCING AS THE
MAIN SYSTEM MAY START TO SHEAR NORTHEASTWARD WITH TIME. THESE
SHORT WAVES SHOULD SEND A COUPLE OF COLD FRONTS OUR WAY, WITH ONE
ON TUESDAY AND ANOTHER PROBABLY LATER WEDNESDAY INTO THURSDAY.
THERE MAY BE ENOUGH LIFT WITHIN THE CYCLONIC FLOW COMBINED WITH
DAYTIME HEATING TO PROMOTE A FEW SHOWERS MAINLY ACROSS THE NORTH.
OVERALL, WE FAVORED THE WPC GUIDANCE DURING THIS TIME FRAME WHICH
ALSO ADVERTISES COOLING TEMPERATURES.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE ROUND OF SHRA EARLIER THIS MORNING HAS JUST ABOUT MOVED
OFFSHORE. AS OF 14Z, SHRA STILL REPORTED AT ACY BUT NOT EXPECTING
ANY PRECIP IN THE 15Z METAR. THIS EARLIER SHRA SATURATED THE LOW-
LEVELS ENOUGH TO YIELD IFR CIGS ALONG THE I-95 TERMINALS FROM TTN
TO ILG. EXPECT IMPROVEMENT IN CIGS TO MVFR BETWEEN 15 AND 16Z.
ELSEWHERE, CIGS SHOULD REMAIN IN MVFR FOR MOST OF THE AFTN.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP FROM
ABOUT MID AFTERNOON INTO THE EARLY EVENING. WE WILL BEGIN TO
MENTION THE POTENTIAL FOR THESE RAIN SHOWERS IN THE 1200Z TAFS.
THEIR TIMING WILL FAVOR THE PERIOD FROM 1900Z UNTIL 2200Z. THE
CHANCE FOR THUNDER AT ANY ONE TERMINAL REMAINS TOO LOW TO MENTION
IN THE 12Z/15Z TAFS.

THE SCATTERED PRECIPITATION IS FORECAST TO PASS OFF THE COAST
DURING LATE THIS EVENING WITH VFR CEILINGS THEN CLEARING SKIES
ANTICIPATED FOR OVERNIGHT.

A SOUTH TO SOUTHWEST WIND AROUND 8 TO 12 KNOTS TODAY IS FORECAST
TO SHIFT TO THE WEST AND NORTHWEST FOR TONIGHT AT 8 KNOTS OR LESS.

OUTLOOK...
SATURDAY AND SUNDAY...OVERALL VFR. A DRY COLD FRONT MOVES THROUGH
SATURDAY AFTERNOON WITH GUSTY WEST-NORTHWEST WINDS, THEN HIGH
PRESSURE ARRIVES FOR SUNDAY WITH LESS WIND.

MONDAY AND TUESDAY...MVFR/IFR WITH PERIODS OF RAIN MONDAY, THEN
SOME IMPROVEMENT TUESDAY HOWEVER SOME SHOWERS POSSIBLE. LOW-LEVEL
WIND SHEAR MAY BE PRESENT FOR A TIME MONDAY WITH SURFACE WINDS
FROM THE SOUTHEAST THEN TURNING TO THE SOUTHWEST AND INCREASING
THROUGH ABOUT 2000 FEET.

&&

.MARINE...
HIGH PRESSURE WILL CONTINUE TO MOVE FARTHER OUT TO SEA TODAY. A
SURFACE TROUGH FROM THE NORTHWEST IS FORECAST TO REACH THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE TONIGHT. WIND SPEEDS AND WAVE
HEIGHTS ARE EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY
CRITERIA FOR TODAY AND TONIGHT.

MILD AIR WILL CONTINUE TO ADVECT OVER THE COLD WATER DURING TODAY
AND THE EARLY PART OF TONIGHT, UNTIL THE SURFACE TROUGH ARRIVES.
AS A RESULT, SOME FOG MAY DEVELOP OVER THE WATERS ESPECIALLY FOR
THE AFTERNOON AND EARLY NIGHTTIME HOURS.

OUTLOOK...
SATURDAY AND SUNDAY...THE CONDITIONS ARE ANTICIPATED TO BE BELOW
SMALL CRAFT ADVISORY CRITERIA OVERALL. HOWEVER, THERE SHOULD BE
NEAR-SHORE GUSTS UP TO 25 KNOTS SATURDAY AFTERNOON DUE TO BETTER
MIXING AND THEN LESS WIND FOR SUNDAY.

MONDAY AND TUESDAY...A ROBUST LOW-LEVEL JET MOVES THROUGH MONDAY
WITH A STORM SYSTEM, AND THIS SHOULD RESULT IN GUSTS UP TO 30
KNOTS FROM THE SOUTHEAST. THE SOUNDINGS INDICATE A STABLE LAYER
NEAR THE SURFACE, THEREFORE THE STRONGEST WINDS SHOULD REMAIN
ABOVE THE SURFACE. THE WINDS THEN DIMINISH MONDAY NIGHT AND
TUESDAY. THE SEAS ARE EXPECTED TO BUILD TO AND ABOVE 5 FEET ON THE
OCEAN, HOWEVER WE DID SHAVE OFF ABOUT A FOOT FROM THE WAVEWATCH
GUIDANCE AS IT MAY BE TO HIGH WITH THE MIXING. DESPITE THE WINDS
BELOW ADVISORY CRITERIA TUESDAY, SEAS MAY BE SLOW TO SUBSIDE ON
THE OCEAN.

&&

.FIRE WEATHER...
FOR SATURDAY, A STRONG BUT DRY COLD FRONT WILL MOVE THROUGH
DURING THE AFTERNOON, WITH GUSTY WEST TO NORTHWEST WINDS
DEVELOPING. THE AIR MASS IS EXPECTED TO BE WARM, HOWEVER THE DEW
POINTS SHOULD DROP DURING THE COURSE OF THE DAY. THE MORE
SUBSTANTIAL DRY PUSH LOOKS TO OCCUR LATER IN THE AFTERNOON AND
ESPECIALLY AT NIGHT. THE COMBINATION OF WARM AND DRYING AIR ALONG
WITH GUSTY AFTERNOON WINDS WILL LEAD TO A RAPID DRYING OF THE FINE
FUELS, ESPECIALLY FROM ABOUT THE PHILADELPHIA METRO AREA ON
NORTHWARD. THIS WOULD RESULT IN AN INCREASED RISK OF FIRE SPREAD
PARTICULARLY IF THE FUEL MOISTURE LOWERS TO CRITICAL LEVELS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...KLEIN
SHORT TERM...IOVINO/KLEIN
LONG TERM...GORSE
AVIATION...GORSE/IOVINO/KLEIN
MARINE...GORSE/IOVINO
FIRE WEATHER...GORSE
Hazardous weather outlook, Apr 17, 3:52 AM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EDT FRI APR 17 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-180800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
352 AM EDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ON SATURDAY, THE COMBINATION OF WARM AND DRYING CONDITIONS WITH
GUSTY AFTERNOON WINDS MAY RESULT IN AN ENHANCED RISK OF FIRE
SPREAD. THIS WILL DEPEND ON HOW DRY THE FUEL MOISTURE GETS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-180800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 AM EDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Fire Weather Watches in New Jersey, 2015Fire Weather Watches in Pennsylvania, 2015Every fire weather watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.